Alert archive / California / Wind Advisories in 2010

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 17, 201010 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 17, 2010, 2:45 PM PST for 10 counties in California. It took effect at Jan 18, 2010, 7:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 2:45 PM PST (22:45 UTC)
In effect from
Jan 18, 2010, 7:00 AM PST
Expired
Jan 18, 2010, 2:50 PM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2010-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2010-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS76 KMTR 172245
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
245 PM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM MONDAY MORNING THROUGH EARLY MONDAY
EVENING FOR THE COAST AND MOUNTAINS OF THE SAN FRANCISCO AND
MONTEREY BAY AREAS AS WELL AS THE SANTA CLARA VALLEY AND SALINAS
VALLEY AREAS...

.A POWERFUL PACIFIC STORM IS EXPECTED TO MOVE INTO CENTRAL CALIFORNIA
ON MONDAY...WITH THE POTENTIAL FOR STRONG GUSTY WINDS ALONG THE
COAST AND COASTAL MOUNTAINS FROM SAN FRANCISCO SOUTH THROUGH MONTEREY
COUNTY. THE HIGH WIND WATCH COULD BE EXTENDED FURTHER NORTH AND EAST
DEPENDING ON FUTURE MODEL RUNS.

CAZ006-509-512-516-517-528>530-180800-
/O.UPG.KMTR.HW.A.0001.100118T1600Z-100119T0400Z/
/O.NEW.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/
SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
245 PM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY 
  MORNING...WITH THE STRONGEST WINDS MONDAY AFTERNOON AND 
  EVENING. 

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 45 
  MPH WITH STRONG GUSTS. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ505-507-508-511-513-518-180800-
/O.NEW.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
245 PM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PST MONDAY. 


* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY 
  MORNING...WITH THE STRONGEST WINDS MONDAY AFTERNOON AND 
  EVENING. 

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 
  MPH WITH STRONG GUSTS. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND
  DOWNED POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
205 
WWUS76 KMTR 180405
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
805 PM PST SUN JAN 17 2010

...STRONG SOUTHERLY WINDS WILL BUFFET THE SAN FRANCISCO AND
MONTEREY BAY AREAS ON MONDAY...

.A POWERFUL PACIFIC STORM WILL MOVE INTO CALIFORNIA ON MONDAY.
SOUTHERLY WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE
SUNDAY NIGHT. WIND SPEEDS WILL THEN CONTINUE INCREASING THROUGH
MONDAY MORNING. WINDS WILL PEAK AROUND MIDDAY ON MONDAY AND THEN
BEGIN TO SUBSIDE AROUND MID AFTERNOON. STRONGEST WINDS ARE
EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN
FRANCISCO.

CAZ509-529-530-181400-
/O.UPG.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/
/O.NEW.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
805 PM PST SUN JAN 17 2010

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY.
THIS HIGH WIND WARNING COVERS COASTAL SECTIONS OF SAN MATEO...SANTA
CRUZ...AND MONTEREY COUNTIES.

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY
  NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM
  LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS
  AS HIGH AS 60 MPH.

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-505-507-508-511>513-516>518-528-181400-
/O.EXT.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
805 PM PST SUN JAN 17 2010

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY
  NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM
  LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. 

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 
  MPH WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA
158 
WWUS76 KMTR 181252
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
452 AM PST MON JAN 18 2010

...STRONG SOUTHERLY WINDS FOR THE SAN FRANCISCO AND MONTEREY BAY
AREAS TODAY...

.A POWERFUL PACIFIC STORM WILL MOVE ONTO THE COAST TODAY. SOUTHERLY
WINDS WILL BEGIN TO INCREASE THIS MORNING. WINDS WILL PEAK AROUND
MIDDAY AND THEN BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH
OF SAN FRANCISCO.

CAZ509-529-530-190000-
/O.CON.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
452 AM PST MON JAN 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING.
  THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH
  THIS AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-505-507-508-511>513-516>518-528-190000-
/O.CON.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
452 AM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING.
  THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH
  THIS AFTERNOON.

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 
  MPH WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
726 
WWUS76 KMTR 182250
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
250 PM PST MON JAN 18 2010

...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE 
SAN FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORM IS EXPECTED TO 
MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHERLY WINDS
WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS
WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED NEAR THE COAST.

CAZ509-529-530-190700-
/O.CAN.KMTR.HW.W.0001.000000T0000Z-100119T0000Z/
/O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE
HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ006-505-507-511-190700-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/
/O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE
WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ508-512-513-516>518-528-190000-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/
SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
CONTINUE TO DIMINISH THIS EVENING AND TONIGHT. HOWEVER OCCASIONAL
GUSTS ARE STILL POSSIBLE THEREFORE USE CAUTION WHEN DRIVING AS
ROADS REMAIN WET.

$$

CW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:33 PM PST, 12 minutes earlier.

Area forecast discussion, Jan 17, 2:33 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
233 PM PST SUN JAN 17 2010

.DISCUSSION...AS OF 2:33 PM PST SUNDAY...THE MAIN FOCUS CONTINUES
TO BE ON THE POTENTIAL FOR SIGNIFICANT RAIN AND WIND THIS WEEK.

THE FIRST IN A SERIES OF WET AND WINDY STORMS IS CURRENTLY MOVING ON
SHORE SPREADING MODERATE RAIN AND GUSTY WINDS ACROSS MUCH OF THE
CWA AT THIS TIME. LATEST RADAR IMAGERY SHOWS A BAND OF HEAVIER
PRECIPITATION APPROACHING THE MONTEREY PENINSULA AT THIS TIME. SO
FAR 12 HOUR RAINFALL TOTALS HAVE RANGED FROM A FEW HUNDREDTHS ACROSS
THE EAST BAY INLAND VALLEYS TO JUST OVER 1.5 INCHES IN THE SANTA
LUCIAS. AN ADDITIONAL INCH OR SO IS EXPECTED OVERNIGHT IN THE HIGHER
TERRAIN WITH UP TO AN ADDITIONAL QUARTER INCH AT THE LOWER
ELEVATIONS.

ON MONDAY A STRONGER SYSTEM IS SLATED TO AFFECT THE DISTRICT WITH
ADDITIONAL RAIN AND PRECIPITATION. THIS FRONT CAN BE SEEN ON
SATELLITE IMAGERY NEAR 39N/144W BARRELING TOWARDS THE WEST COAST.
LATEST QPF ESTIMATES THROUGH 12Z TUESDAY GIVE THE COASTAL MOUNTAINS
2-3 INCHES WITH AN INCH OR MORE ELSEWHERE. WINDS ARE ALSO FORECAST TO
INCREASE...ESPECIALLY ALONG THE COASTLINE AND OVER THE HIGHER TERRAIN
AFTER 15Z MONDAY. A WIND ADVISORY IS PLANNED FOR ALL COASTAL AREAS OF
OUR CWA AND ALL HIGHER ELEVATION AREAS...AND ALL INLAND VALLEY
LOCATIONS EXCEPT FOR THE NORTH AND EAST BAY VALLEYS.

ANOTHER STRONG SYSTEM MOVES TO THE COAST ON TUESDAY WITH INCREASING
WIND AND RAIN. AT THIS TIME WINDS WILL BE GUSTY...BUT NOT AS STRONG
AS MONDAYS SYSTEM. THE THIRD IN THE SERIES OF STORMS WILL ARRIVE ON
WEDNESDAY AS A DEEP LOW MOVES TO WEST OF THE OR/CA BORDER. THIS
SYSTEM HAS THE POTENTIAL FOR STRONG AND POSSIBILITY DAMAGING WINDS
ALONG WITH HEAVY RAIN...WITH THE POTENTIAL FOR HEAVY RAIN LASTING
THROUGH THURSDAY.

A MOIST ONSHORE FLOW WILL WILL CONTINUE THE PERIODS OF RAIN RIGHT
THROUGH FRIDAY. MODELS ARE HINTING AT THE POSSIBILITY OF A BREAK IN
THE RAIN ON SATURDAY...BEFORE ANOTHER STRONG SYSTEM MOVES TO THE
COAST ON SUNDAY.

WITH THE GROUND BECOMING SATURATED THERE IS THE STRONG POSSIBILITY OF
FLOODING THIS WEEK. STRONG WINDS COULD CAUSE DOWNED TREES AND POWER
LINES. ALL OF THIS IS CURRENTLY HIGHLIGHTED WITH A HYDROLOGIC OUTLOOK
(SFOESFMTR OR FGUS76 KMTR)...HAZARDOUS WEATHER OUTLOOK...WIND
ADVISORY (SFONPWMTR WWUS76 KMTR)...AND MARINE WEATHER STATEMENT
(SFOMWSMTR OR FZUS76 KMTR).

&&

.AVIATION...AS OF 10:05 AM SUNDAY...THE FIRST OF A SERIES OF COLD
FRONTS IS MOVING ONSHORE THIS MORNING. SOUTHERLY WINDS WILL PREVAIL
WITH THIS SYSTEM ALONG WITH LIGHT RAIN. CURRENTLY KMUX DOPPLER
RADAR IS INDICATING SHOWERS OVER THE MONTEREY BAY AREA AND SHOWERS
ARE APPROACHING THE SAN FRANCISCO BAY AREA.

VICINITY OF KSFO...MVFR CONDITIONS WITH SHOWERS WILL PREVAIL THROUGH
THE DAY TODAY. BY 2100 UTC LIGHT RAIN WILL PREVAIL WITH CONTINUED
SOUTHEASTERLY WINDS WHICH WILL INCREASE TO 12 TO 15 KNOTS.
INCREASING WINDS ARE EXPECTED TO REACH 20 KNOTS EARLY TOMORROW
MORNING WITH GUSTS TO 32 KNOTS POSSIBLE.

KSFO BRIDGE APPROACH...SAME AS SFO.

MRY BAY AREA TERMINALS...MVFR AND SHOWERS ARE EXPECTED THROUGHOUT
THE DAY TODAY WITH SOUTHERLY WINDS PREVAILING. SOUTHERLY WINDS WILL
BE AROUND 5 TO 10 KNOTS WITH STRONGER VALUES IN THE SALINAS VALLEY.

&&

.MARINE...AS OF 3:50 AM SUNDAY..STRONG WINDS AND BUILDING SEAS WILL
BE THE STORY FOR THE UPCOMING WEEK. SOUTHERLY WINDS ARE FORECAST
TO INCREASE THROUGH THE DAY WITH GALE FORCE CONDITIONS LIKELY
TOMORROW. MODELS CONTINUE TO INDICATE LARGE SWELLS LATER IN THE
WEEK IN EXCESS OF 20 TO 25 FEET.  LARGE WAVES ARE ALSO EXPECTED AT
MANY LOCAL BEACHES WHICH COULD LEAD TO BEACH EROSION...RIP
CURRENTS...AND DANGEROUS CONDITIONS. PLEASE SEE SFOMWSMTR FOR MORE
INFORMATION.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SAN FRANCISCO BAY
             .GALE...PT ARENA TO PIGEON POINT 10-60 NM AND PT
                     ARENA TO PT REYES 0-10 NM
             .SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM AND
                    PT REYES TO PIGEON PT 0-10 NM
             .WIND ADVISORY...MONDAY...FOR ALL AREAS EXCEPT FOR THE
                   NORTH AND EAST BAY VALLEYS.

PUBLIC FORECAST: SSA
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 17, 6:29 AM PST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
629 AM PST SUN JAN 17 2010

CAZ506>508-510-511-513-518-181430-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
629 AM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK.
DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS
ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE
STRONG GUSTY WINDS.

* HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ505-181430-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
629 AM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK.
DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS
ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE
STRONG GUSTY WINDS BOTH OVER THE WATER AND LAND.

IN ADDITION...A LARGE WEST TO NORTHWEST SWELL WILL MOVE INTO
COASTAL LOCATIONS STARTING LATE TUESDAY AND CONTINUE THROUGH
WEDNESDAY. SEAS ARE FORECAST TO BUILD TO AROUND 25 FEET BY
WEDNESDAY WITH EVEN HIGHER AMOUNTS POSSIBLE.

* HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-509-512-516-517-528>530-PZZ535-181430-
SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
MONTEREY BAY-
629 AM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

AN APPROACHING STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF STORMS ARE EXPECTED TO IMPACT CALIFORNIA DURING THE WEEK.
DUE TO MANY DAYS OF RAINFALL ACCUMULATION...HYDROLOGIC CONCERNS
ARE POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE
STRONG GUSTY WINDS BOTH OVER THE WATER AND LAND. DUE TO THE STRONG
WINDS A HIGH WIND WATCH HAS BEEN ISSUED FOR MONDAY MORNING
THROUGH MONDAY EVENING.

IN ADDITION...A LARGE WEST TO NORTHWEST SWELL WILL MOVE INTO
COASTAL LOCATIONS STARTING LATE TUESDAY AND CONTINUE THROUGH
WEDNESDAY. SEAS ARE FORECAST TO BUILD TO AROUND 25 FEET BY
WEDNESDAY WITH EVEN HIGHER AMOUNTS POSSIBLE.

* HIGH WIND WATCH...SEE SFONPWMTR WWUS76 FOR DETAILS *

* HYDROLOGIC OUTLOOK...SEE SFOESFMTR WWUS86 FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:13 PM PSTGale WarningMTR62 hr
Jan 17, 3:01 AM PSTGale WarningMTR36 hr
Jan 17, 3:01 AM PSTSmall Craft AdvisoryMTR3 days
Jan 17, 5:16 AM PSTHigh Wind WatchMTRMonterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara, Santa Cruz9 hr
Jan 17, 2:38 PM PSTSmall Craft Advisory for Rough BarMTR5 days

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.